MAUDE Adverse Event Report: BIOMET MICROFIXATION ELEVATOR #77R; ELEVATOR, SURGICAL, DENTAL

BIOMET MICROFIXATION ELEVATOR #77R; ELEVATOR, SURGICAL, DENTAL
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Complaint sample was evaluated and the reported event was confirmed.The customer reported one elevator; however there were five (5) elevator #77r (part# 09-0313) returned.No response has been received at this time regarding the additional elevators.Two (2) of these were of lot 120417k17 and three (3) were of lot 042518d18.All of the elevators exhibited fractured tips.Device history records (dhrs) were reviewed and no discrepancies were found.There are no indications of manufacturing defects.Investigation results concluded that the reported event was due to the instruments experienced force in excess of what they were designed to encounter.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated report: 0001032347-2018-00782-1.
 
Event or Problem Description
It was reported the elevator broke.An x-ray was performed to ensure removal of the broken piece; there was a delay of 16-30 minutes.No adverse events have been reported as a result of the malfunction.

Brand Name
ELEVATOR #77R
Common Device Name
ELEVATOR, SURGICAL, DENTAL
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8400094
Report Number0001032347-2019-00149
Device Sequence Number18906590
Product Code EMJ
UDI-Device Identifier00841036028657
UDI-Public00841036028657
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number09-0313
Device Lot Number042518D18
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2019
Initial Report FDA Received Date03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1